Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow-up Re: Drug Reaction
Oct 20, 2005

I asked the question the other day about a full-body rash that is intensely itchy that started 10 days after starting Sustiva and Truvada. I have been to three doctors to confirm the "drug reaction" diagnosis (although they said it could be a delayed reaction to zithromax that I finished before starting Sustiva/Truvada).

My doctor finally advised me Monday to stop taking the Sustiva and Truvada, and with heavy antihistamines I am starting to get better SLOWLY but here is my question:

Is there any way to conduct an allergy test to determine which med caused the reaction, and if I might have a similar reaction to any of the HIV drugs?

My CD4 is 654, I only started meds due to a 261,000VL -- I would really love to know what the meds might do to me before I would ever start them again, this was about the worst week of my life.

Thanks!

Response from Dr. Henry

Great question without a satisfactory answer. Since it is not advised to use just one HIV medicine at time on a trial basis (to sort out the allergy issue)because of resistance concerns it would be nice if there were a skin test for those drugs but one hasn't been worked out. If you were allergic to the Zithromax then reexposure would likely trigger another reaction so carefully trying even one Zithromax under supervision might be a way to at least start figuring things out. KH



Previous
melatonin and neuropathy
Next
Undiagnosed condition on my lip.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement